Alert archive / Florida / Severe Thunderstorm Warnings in 2020
Severe Thunderstorm Warning 20, NWS Miami, FL
NWS Miami, FL issued this severe thunderstorm warning at Apr 30, 2020, 1:20 PM EDT for Miami-Dade County, Florida. It was in force for 55 min. 13 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 30, 2020, 1:20 PM EDT (17:20 UTC)
- Expired
- Apr 30, 2020, 2:15 PM EDT
- In force
- 55 min
- Issued by
- NWS Miami, FL
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
County Miami-Dade County, FL
The radar
The Miami radar (KAMX), 16 km from the middle of the area, began a volume at 17:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 30, 1:35 PM EDT | TSTM WND GST 60 | 4 Nw Pennsuco, FL | REPORT OF HANDHELD ANEMOMETER MEASURING 60-MPH WIND GUST WITH EARLIER PROGRESSIVE CLUSTER OF THUNDERSTORMS. THIS REPORT COMES FROM JUST SOUTH OF THE US HIGHWAY 27 AND KROME AVENUE INTERSECTION. REPORT RECEIVED THROUGH SOCIAL MEDIA. |
| Apr 30, 1:39 PM EDT | TSTM WND GST 43 | 1 N Country Walk, FL | ASOS STATION KTMB MIAMI TAMIAMI. |
| Apr 30, 1:42 PM EDT | TSTM WND DMG | 1 S Westwood Lakes, FL | PICTURE RECEIVED OF A MODERATE- TO LARGE-SIZE TREE SPLIT, WITH MUCH OF THE TREE HAVING FALLEN OVER IN THE KENDALLTOWN AREA. THIS IS IN ASSOCIATION WITH A CLUSTER OF STORMS THAT PRODUCED MEASURED SEVERE WIND GUSTS OVER 60 MPH. |
| Apr 30, 1:42 PM EDT | TSTM WND DMG | 2 W Sweetwater, FL | PHOTO OF TREE SPLIT, WITH LARGE BRANCH DOWN ON TWITTER. SW 8TH ST AND SW 127TH AVE IN MIAMI |
| Apr 30, 1:55 PM EDT | TSTM WND GST 44 | Miami Internationa, FL | ASOS STATION KMIA MIAMI. |
| Apr 30, 1:55 PM EDT | TSTM WND GST 66 | 1 Ese Miami Internation, FL | MIAMI INTERNATIONAL AIRPORT-SOUTH TERMINAL ON EARTHNETWORKS |
| Apr 30, 1:55 PM EDT | TSTM WND GST 66 | 1 Ese Miami Internation, FL | MIAMI INTERNATIONAL AIRPORT-SOUTH TERMINAL ON EARTHNETWORKS. |
| Apr 30, 1:56 PM EDT | TSTM WND DMG | 1 Wsw Coral Way Village, FL | THIN METAL CARPORT AND ASSOCIATED TARP DESTROYED WITH CLUSTER OF THUNDERSTORMS THAT EARLIER MOVED THROUGH THE MIAMI AREA. THESE ITEMS WERE DESCRIBED AS LIGHT. |
| Apr 30, 2:00 PM EDT | TSTM WND DMG | 3 Ssw Westwood Lakes, FL | DELAYED REPORT. REPORT OF LARGE TREE UPROOTED AND COVERING ROAD NEAR INTERSECTION OF SW 96TH AND 117TH AVENUE. THIS WAS IN ASSOCIATION WITH A LINE OF SEVERE THUNDERSTORMS THAT CROSSED THE MIAMI AREA YESTERDAY AFTERNOON. REPORT RECEIVED VIA SOCIAL MEDIA. |
| Apr 30, 2:00 PM EDT | TSTM WND GST 43 | 1 Ssw Coral Gables, FL | MESONET STATION 0081W 1.0 SW CORAL GABLES (WEATHERSTEM). |
| Apr 30, 2:03 PM EDT | TSTM WND DMG | 1 Nnw Hialeah, FL | DELAYED REPORT. LARGE TREE LIMB SNAPPED AND RESTING OVER ADJACENT FENCE, IN ASSOCIATION WITH THUNDERSTORMS THAT MOVED THROUGH THE HIALEAH AREA YESTERDAY. REPORT RECEIVED VIA SOCIAL MEDIA. |
| Apr 30, 2:23 PM EDT | TSTM WND GST 52 | 7 Wnw Inlikita, FL | RAWS CHKF1 |
| Apr 30, 2:23 PM EDT | TSTM WND GST 52 | 7 Wnw Inlikita, FL | RAWS CHKF1. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 8 storm reports to this severe thunderstorm warning; the first came 15 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Miami, FL (KMFL), launched 12:00Z, 5.3 hours before the alert went out and 21 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 957 J/kg
- Mixed-layer CIN
- -25 J/kg
- Mixed-layer LCL
- 1010 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 88 m²/s²
- 0-3 km storm-relative helicity
- 88 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 3.5
The text
As transmitted.
696
WUUS52 KMFL 301720
SVRMFL
FLC086-301815-
/O.NEW.KMFL.SV.W.0020.200430T1720Z-200430T1815Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Miami FL
120 PM EDT Thu Apr 30 2020
The National Weather Service in Miami has issued a
* Severe Thunderstorm Warning for...
Northern Miami-Dade County in southeastern Florida...
* Until 215 PM EDT.
* At 120 PM EDT, severe thunderstorms were located along a line
extending from 13 miles west of Intersection Krome And U.S. 27 to 8
miles west of Miccosukee Resort to 8 miles southeast of Shark
Valley Obs Tower, moving east at 35 mph.
HAZARD...60 mph wind gusts and penny size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Miami, Hialeah, Miramar, Coral Gables and South Miami.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
To report severe weather, contact your nearest law enforcement
agency. They will send your report to the National Weather Service
office in Miami. You can also share your report with NWS Miami on
Facebook and Twitter.
&&
LAT...LON 2552 8033 2551 8078 2574 8074 2594 8078
2596 8034 2596 8030 2580 8025
TIME...MOT...LOC 1720Z 253DEG 31KT 2595 8064 2575 8062 2556 8069
HAIL...0.75IN
WIND...60MPH
$$
MM2 follow-up statements
451
WWUS52 KMFL 301731
SVSMFL
Severe Weather Statement
National Weather Service Miami FL
131 PM EDT Thu Apr 30 2020
FLC086-301815-
/O.CON.KMFL.SV.W.0020.000000T0000Z-200430T1815Z/
Miami-Dade FL-
131 PM EDT Thu Apr 30 2020
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 215 PM EDT
FOR NORTHERN MIAMI-DADE COUNTY...
At 131 PM EDT, severe thunderstorms were located along a line
extending from 7 miles west of Intersection Krome And U.S. 27 to
Miccosukee Resort to 6 miles northwest of Homestead General Airport,
moving east at 35 mph.
HAZARD...70 mph wind gusts and penny size hail.
SOURCE...Radar indicated.
IMPACT...Expect considerable tree damage. Damage is likely to mobile
homes, roofs, and outbuildings.
Locations impacted include...
Miami, Hialeah, Miramar, Coral Gables and South Miami.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
To report severe weather contact your nearest law enforcement agency.
They will send your report to the National Weather Service office in
Miami. You can also share your report with NWS Miami on Facebook and
Twitter.
&&
LAT...LON 2552 8033 2551 8078 2574 8074 2594 8078
2596 8034 2596 8030 2580 8025
TIME...MOT...LOC 1731Z 253DEG 31KT 2598 8054 2578 8052 2559 8059
TORNADO...POSSIBLE
HAIL...0.75IN
WIND...70MPH
$$
MM714
WWUS52 KMFL 301750
SVSMFL
Severe Weather Statement
National Weather Service Miami FL
150 PM EDT Thu Apr 30 2020
FLC086-301815-
/O.CON.KMFL.SV.W.0020.000000T0000Z-200430T1815Z/
Miami-Dade FL-
150 PM EDT Thu Apr 30 2020
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 215 PM EDT
FOR NORTHERN MIAMI-DADE COUNTY...
At 150 PM EDT, severe thunderstorms were located along a line
extending from near Pembroke Pines to Doral to Country Walk, moving
east at 35 mph.
HAZARD...60 mph wind gusts and penny size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Miami, Hialeah, Miramar, Coral Gables and South Miami.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
To report severe weather contact your nearest law enforcement agency.
They will send your report to the National Weather Service office in
Miami. You can also share your report with NWS Miami on Facebook and
Twitter.
Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 2552 8033 2551 8058 2595 8054 2596 8030
2580 8025
TIME...MOT...LOC 1750Z 253DEG 31KT 2602 8038 2582 8036 2563 8043
HAIL...0.75IN
WIND...60MPH
$$
MMWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 30, 11:41 AM EDT, 1 hour 39 minutes earlier.
Area forecast discussion, Apr 30, 11:41 AM EDT, 1 hour 39 minutes before
Area Forecast Discussion National Weather Service Miami FL 1141 AM EDT Thu Apr 30 2020 .Mesoscale Discussion... A complex, mesoscale-driven convective scenario is expected today. Satellite loops indicate that the amplified, CONUS-full- latitude trough over the eastern states has grazed a sufficient portion of the pre-frontal warm/moist sector southeast of a cold front -- extending from the Middle Gulf to northeast Florida -- to support regenerative convective clusters along and ahead of the front. The leading edge of one such cluster has moved off the Palm Beach County coast, with outflow trailing southwestward and flanked by an outflow boundary analyzed through central/southern Collier County connecting to a organizing mesoscale convective system over the southeastern Gulf of Mexico. Present indications are that air-mass recovery is ongoing amid the moist boundary layer and semi-opaque mid/high-level cloud debris in the wake of the Palm Beach area convection, with moderate to strong boundary- layer based buoyancy returning northward ahead of the Gulf convective cluster. It is likely that the Gulf convective complex will advance onshore in the next couple of hours, and perhaps develop a forward- propagating component along the northward-building edge of outflow deposited by antecedent convection -- especially if mesovortexgenesis were to be supported by ample vorticity stretching in proximity to the outflow boundary. It is less certain how far inland such activity were to progress given more modest deep shear (20-30 kt of effective bulk shear) peripheral to the primary midlevel jet core. However, ample width to the zone of surface-based buoyancy could extend a risk for strong to damaging gusts with this activity eastward/northeastward toward the Atlantic coast by late afternoon, though this is less certain. Meanwhile, sufficient cloud thinning ahead of this activity could result in adequate inland heating for differential-heating boundaries and possible sea-breeze boundaries to support separated areas of convective development -- ahead of the Gulf convection. Low-level lapse rates are steepening the most in coastal/metro Miami-Dade/Broward Counties where insolation is maximized, so these areas could have the best chance of experiencing new / isolated-widely scattered convective development through the afternoon. However, all areas along and on the warmer side of the aforementioned trailing outflow boundary will be at risk for experiencing separate convective development. Gradually strengthening deep shear associated with the advance of the midlevel trough, amid stronger instability for the more-isolated- convection regime, could support multicell clusters or even weak supercell structures capable of isolated strong to damaging wind gusts and hail. A weak tornado cannot be ruled out with any supercellular activity along the Atlantic Coast, and perhaps in association with any mesovortex processes that evolve with the convection building from the Gulf. The overall convective threat today may be tempered by the reduction in midlevel lapse rates that occurred in association with ample antecedent convective processing over the Gulf -- resulting in weakened midlevel lapse rates extending downstream across the NWS Miami County Warning Area (limiting parcel accelerations). However, they may be sufficient (6.5-7 C/km) for robust cores -- especially where more-separated convective modes exist. Moreover, the ongoing cloud coverage, and mesoscale mass- field dependence on preceding convection, cast considerable uncertainty regarding convective potential today, especially given the only-glancing boosted large-scale ascent and lack of stronger low-level mass response. Nevertheless, a reasonable worst-case scenario to prepare for would be isolated damaging wind gusts or large hail accompanying a few of the most intense storms today. This potential will exist anytime into the early evening, with the greatest potential from noon to 4 PM EDT. && .Prev Discussion... /issued 1105 AM EDT Thu Apr 30 2020/ Update... The first line of storms has moved through the western portions of the region and into Palm Beach this morning. That round is currently moving through metro Palm Beach and offshore. The second strong line of storms is moving through the Gulf waters and will move onshore in Collier County shortly. With the first round of storms missing much of Broward and Miami- Dade counties, there will be some breaks in the cloud cover to allow for a little more diurnal heating with highs able to reach the upper 80s to around 90 degrees. If we can get a east coast sea breeze to develop there may be increased severe thunderstorm potential over the southeast coast metro. Main hazards through the rest of the day will be the potential for gusty winds, hail, frequent lightning and locally heavy rainfall. If an east coast sea breeze develops then the potential for funnel clouds and tornadoes will increase over that region. We will continue to update the mesoscale environmental parameters as we move through the rest of the morning and early afternoon with the conditional severe environment. The previous forecast is fairly unchanged with the storms currently ongoing and the potential for additional storms this afternoon. The threat for strong to severe storms remains across South Florida. Prev Discussion... /issued 730 AM EDT Thu Apr 30 2020/ Aviation... Shra and tsra are expected today as a cold front pushes through the area. Rain chances increase from west to east today with most convection expected at KAPF this morning and the East Coast sites this afternoon. Gusty winds, lightning, small hail, and reduced cigs/vis are possible with storms today. Winds turn NW to N in the wake of the front for tonight. Prev Discussion... /issued 423 AM EDT Thu Apr 30 2020/ Short Term (Today)... MARGINAL RISK OF STRONG TO SEVERE STORMS TODAY... Bottom Line... Strong to severe thunderstorms will be possible across portions of South Florida late this morning into the afternoon hours. At this time, the primary hazards with the strongest storms that develop will be isolated strong to damaging wind gusts, small hail, and frequent lightning. This threat appears to be highest across the Lake Okeechobee / Palm Beach County region later this morning, transitioning to most of the interior and Atlantic coast of South Florida by this afternoon. The severe weather threat for today is highly conditional, therefore, please keep up with the latest forecast information and have a way to receive warnings. Long Term (Friday through Wednesday)... High pressure to our north builds across the state through the weekend and moves offshore early next week as the axis moves in the the area. This means overall weak gradient flow through the period with dry conditions. Global models and their ensembles suggest weak s/w trough sweeping across the area early next week and with that some increase in mid/upper level clouds is possible but no pcpn in sight. Analysis of ensemble models and their derived probability density functions indicate this pattern will lead to temperatures that are around normal for the weekend but progressively becoming warmer than normal again through the early half of next week. No significant height anomalies are observed in the ensemble models derived data associated with the high pressure ridge. So although forecast will be warmer than normal early next week, the chances of reaching record warm temperatures appear low at this time. But not outside the realm of possibilities. Marine... Thunderstorms with frequent lightning will be possible across the waters today ahead of the front along with wind gusts in excess of 34 kts. Those are the main hazards of concerns with this forecast across the South Florida coastal waters and Lake Okeechobee. Outside that, brief surge in winds with the front late today and tonight particularly across the Atlantic waters where winds can reach 15 to 20 kts with higher gusts with a brief surge in waves. Outside of that, mostly dry, with non critical wind and seas forecast through early half of next week. Beach Forecast... A high risk of rip currents will persist for Palm Beach today with a moderate risk for Broward, Miami Dade, and Collier counties. The risk will be low by Friday but will increase once again for at least northern portions of Palm Beach county through the weekend as a lingering ground swell impacts the coast. && .Preliminary Point Temps/PoPs... West Palm Beach 87 63 82 65 / 70 30 0 0 Fort Lauderdale 88 67 83 69 / 60 30 0 0 Miami 90 67 85 68 / 50 30 0 0 Naples 83 65 82 63 / 60 0 0 0 && .MFL WATCHES/WARNINGS/ADVISORIES... FL...High Rip Current Risk until 8 PM EDT this evening for FLZ168. AM...None. GM...None. && Mesoscale Discussion...90/Cohen
Hazardous weather outlook, Apr 30, 11:07 AM EDT, 2 hours 13 minutes before
Hazardous Weather Outlook for South Florida National Weather Service Miami FL 1107 AM EDT Thu Apr 30 2020 AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676- 010315- Lake Okeechobee-Biscayne Bay- Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM- Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM- Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM- Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM excluding the territorial waters of Bahamas-Glades-Hendry- Inland Palm Beach-Metro Palm Beach-Coastal Collier-Inland Collier- Inland Broward-Metro Broward-Inland Miami-Dade-Metro Miami-Dade- Mainland Monroe-Coastal Palm Beach-Coastal Broward-Coastal Miami- Dade-Far South Miami-Dade- Coastal waters from Chokoloskee to Bonita Beach FL out 20 NM- Coastal waters from East Cape Sable to Chokoloskee FL out 20 NM- Waters from Chokoloskee to Bonita Beach FL from 20 to 60 NM- 1107 AM EDT Thu Apr 30 2020 ...STRONG OR SEVERE THUNDERSTORMS POSSIBLE TODAY... ...HIGH RISK OF RIP CURRENTS ALONG THE PALM BEACHES... This hazardous weather outlook is for South Florida. .DAY ONE...THIS AFTERNOON AND TONIGHT Rip currents: There is a high risk of rip current across the Palm Beach beaches today and a moderate risk across the Broward, Miami Dade, and Collier county beaches. Thunderstorms: Showers are likely across South Florida today along with a chance of thunderstorm. Some of the thunderstorms could be strong or even severe with frequent lightning, gusty winds, hail, and locally heavy rainfall possible. Waterspouts: There is a low risk of waterspouts with the storms today across the coastal waters. Wind: The strongest storms will be capable of producing wind gusts in excess of 40 to 60 mph. Hail: Hail is possible with the strongest storms today. The strongest storms will be capable of producing at least small hail. Flooding: Locally heavy rainfall with some ponding of water on roadways possible, particularly along the east coast. Tornado: There is a chance of funnel clouds or an isolated tornado over the east coast metro today, if a sea breeze boundary can develop. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY The risk of rip currents will decrease by Friday with an elevated risk returning for northern portions of palm beach county by the weekend. Otherwise, no hazardous weather is anticipated at this time through the period. .SPOTTER INFORMATION STATEMENT... Widespread spotter activation is not anticipated, however individual spotters are encouraged to relay any information about observed severe weather to the NWS while following all local, state, and CDC guidelines. For more information...visit the National Weather Service in Miami website at www.weather.gov/miami.
In the hours before
Local storm report, Apr 30, 11:52 AM EDT, 1 hour 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
1152 AM EDT THU APR 30 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1141 AM TSTM WND GST 3 N MARCO ISLAND 25.98N 81.73W
04/30/2020 M51 MPH COLLIER FL MESONET
COLLIER COUNTY ISLES OF CAPRI FIRE STATION ON
EARTHNETWORKS
&&
EVENT NUMBER MFL2000044
SISpecial weather statement, Apr 30, 12:09 PM EDT, 1 hour 11 minutes before
Special Weather Statement
National Weather Service Miami FL
1209 PM EDT Thu Apr 30 2020
FLZ069>071-073-075-301700-
Coastal Collier County FL-Inland Broward County FL-
Inland Collier County FL-Mainland Monroe FL-Inland Miami-
Dade County FL-
1209 PM EDT Thu Apr 30 2020
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN COLLIER AND NORTHERN
MAINLAND MONROE COUNTIES UNTIL 100 PM EDT...
* At 1207 PM EDT, National Weather Service meteorologists were
tracking a strong thunderstorm near Carnestown, or near Everglades
City, moving east at 45 mph.
* Wind gusts of 50 to 55 mph possible with this storm.
* Locations impacted include...
Chokoloskee, Everglades City, Plantation Island, Loop Road Ee
Center, Carnestown, Dade-Collier Training Airport, Copeland,
Wilderness Waterway, Big Cypress National Preserve, Miccosukee
Indian Reservation, Fakahatchee Strand State Preserve, Jerome and
Deep Lake.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Miami on Facebook and
Twitter.
&&
LAT...LON 2625 8088 2565 8087 2564 8133 2570 8135
2573 8134 2573 8135 2582 8138 2607 8144
TIME...MOT...LOC 1607Z 257DEG 41KT 2587 8132
KELLYSpecial weather statement, Apr 30, 12:38 PM EDT, 42 minutes before
Special Weather Statement National Weather Service Miami FL 1238 PM EDT Thu Apr 30 2020 FLZ066-067-070-071-301745- Inland Broward County FL-Hendry FL-Inland Collier County FL- Inland Palm Beach County FL- 1238 PM EDT Thu Apr 30 2020 ...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL COLLIER... SOUTHEASTERN HENDRY...NORTHERN BROWARD AND WESTERN PALM BEACH COUNTIES UNTIL 145 PM EDT... * At 1238 PM EDT, Doppler radar was tracking strong thunderstorms along a line extending from near Belle Glade to Miccosukee Indian Reservation. Movement was northeast at 35 mph. * Wind gusts up to 50 mph possible with these storms. * Locations impacted include... Wellington, Palm Beach Gardens, Belle Glade, South Bay, Lake Harbor, Okeelanta, Rotenberger Wildlife Refuge, Belle Glade Camp, Miccosukee Service Plaza, Holey Land Wildlife Refuge, Loxahatchee Groves, Intersection Alligator Alley And Miami Canal, Miccosukee Indian Reservation, Lion Country Safari Park, The Acreage, Big Cypress National Preserve, Loxahatchee NWR and West Broward Rec. Area On Alligator Alley. PRECAUTIONARY/PREPAREDNESS ACTIONS... These winds can down small tree limbs and branches, and blow around unsecured small objects. Seek shelter in a safe building until the storm passes. Torrential rainfall is also occurring with these storms, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. To report severe weather, contact your nearest law enforcement agency. You can also share your report with NWS Miami on Facebook and Twitter. && LAT...LON 2688 8022 2619 8041 2605 8104 2676 8083 TIME...MOT...LOC 1638Z 231DEG 30KT 2672 8069 2619 8088 MM
Special weather statement, Apr 30, 12:43 PM EDT, 37 minutes before
Special Weather Statement National Weather Service Miami FL 1243 PM EDT Thu Apr 30 2020 FLZ067-068-071-072-168-172-301730- Inland Broward County FL-Coastal Broward County FL- Coastal Palm Beach County FL-Metro Broward County FL- Inland Palm Beach County FL-Metro Palm Beach County FL- 1243 PM EDT Thu Apr 30 2020 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN BROWARD AND SOUTHEASTERN PALM BEACH COUNTIES UNTIL 130 PM EDT... * At 1243 PM EDT, Doppler radar was tracking a strong thunderstorm over Coral Springs, moving northeast at 20 mph. * Dime size hail, funnel clouds, and winds in excess of 45 mph possible with this storm. * Locations impacted include... Coral Springs, Pompano Beach, Sunrise, Boca Raton, Deerfield Beach, Boynton Beach, Delray Beach, Tamarac, Margate, Lighthouse Point, Highland Beach, Lauderhill, Coconut Creek, North Lauderdale, Parkland, Hillsboro Beach, Loxahatchee NWR, Mission Bay, Boca Pointe and Boca Del Mar. PRECAUTIONARY/PREPAREDNESS ACTIONS... To report severe weather, contact your nearest law enforcement agency. You can also share your report with NWS Miami on Facebook and Twitter. && LAT...LON 2617 8029 2625 8041 2658 8021 2637 7994 TIME...MOT...LOC 1643Z 228DEG 18KT 2626 8028 MM
Local storm report, Apr 30, 12:48 PM EDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
1248 PM EDT THU APR 30 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1130 AM HAIL 1 S GOODLAND 25.91N 81.66W
04/30/2020 E0.50 INCH COLLIER FL PUBLIC
A MEMBER OF THE PUBLIC REPORTED HALF INCH
HAIL ASSOCIATED WITH A THUNDERSTORM.
&&
KELLYSpecial weather statement, Apr 30, 1:01 PM EDT, 19 minutes before
Special Weather Statement
National Weather Service Miami FL
101 PM EDT Thu Apr 30 2020
FLZ070>073-075-301745-
Inland Broward County FL-Inland Collier County FL-Mainland Monroe FL-
Metro Broward County FL-Inland Miami-Dade County FL-
101 PM EDT Thu Apr 30 2020
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN COLLIER...NORTHERN
MAINLAND MONROE...NORTHERN MIAMI-DADE AND SOUTHERN BROWARD COUNTIES
UNTIL 145 PM EDT...
* At 101 PM EDT, Doppler radar was tracking strong thunderstorms
along a line extending from near Miccosukee Indian Reservation to
near Dade-Collier Training Airport to 13 miles southeast of
Wilderness Waterway. Movement was east at 40 mph.
* Winds in excess of 45 mph and funnel clouds possible with these
storms.
* Locations impacted include...
Pembroke Pines, Miramar, The Redland, Weston, Loop Road Ee Center,
Dade-Collier Training Airport, Shark Valley Obs Tower, Intersection
Krome And Kendall Drive, Miccosukee Resort, Intersection I-75 And
U.S. 27, Mile Marker 30 On Alligator Alley, Intersection Alligator
Alley And Miami Canal, Fortymile Bend, East Toll Gate On Alligator
Alley, Big Cypress National Preserve and Everglades National Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Miami on Facebook and
Twitter.
&&
LAT...LON 2620 8040 2554 8050 2544 8112 2585 8104
2608 8103
TIME...MOT...LOC 1701Z 249DEG 36KT 2618 8092 2590 8088 2548 8106
MMThe office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 30, 7:25 AM EDT | Special Marine Warning | MFL | 65 min | |
| Apr 30, 7:48 AM EDT | Special Weather Statement | MFL | Collier | 57 min |
| Apr 30, 8:22 AM EDT | Special Marine Warning | MFL | 68 min | |
| Apr 30, 8:34 AM EDT | Special Weather Statement | MFL | Collier, Glades, Hendry | 56 min |
| Apr 30, 8:59 AM EDT | Special Marine Warning | MFL | 61 min | |
| Apr 30, 9:17 AM EDT | Special Weather Statement | MFL | Hendry, Palm Beach | 88 min |
| Apr 30, 9:40 AM EDT | Special Marine Warning | MFL | 95 min | |
| Apr 30, 9:57 AM EDT | Special Marine Warning | MFL | 33 min | |
| Apr 30, 10:03 AM EDT | Special Weather Statement | MFL | Palm Beach | 72 min |
| Apr 30, 10:26 AM EDT | Special Marine Warning | MFL | 94 min | |
| Apr 30, 10:39 AM EDT | Special Marine Warning | MFL | 96 min | |
| Apr 30, 11:14 AM EDT | Special Weather Statement | MFL | Collier | 46 min |
| Apr 30, 11:50 AM EDT | Special Weather Statement | MFL | Collier | 40 min |
| Apr 30, 12:01 PM EDT | Severe Thunderstorm Warning | MFL | Broward, Collier, Hendry | 17 min |
| Apr 30, 12:05 PM EDT | Special Marine Warning | MFL | 55 min | |
| Apr 30, 12:09 PM EDT | Special Weather Statement | MFL | Collier | 51 min |
| Apr 30, 12:13 PM EDT | Severe Thunderstorm Warning | MFL | Collier | 32 min |
| Apr 30, 12:38 PM EDT | Special Weather Statement | MFL | Broward, Palm Beach | 67 min |
| Apr 30, 12:43 PM EDT | Special Weather Statement | MFL | Broward | 47 min |
| Apr 30, 12:45 PM EDT | Special Marine Warning | MFL | 60 min | |
| Apr 30, 1:01 PM EDT | Special Weather Statement | MFL | Miami-Dade, Monroe | 44 min |
| Apr 30, 1:22 PM EDT | Special Marine Warning | MFL | 83 min | |
| Apr 30, 1:37 PM EDT | Special Weather Statement | MFL | Broward | 53 min |
| Apr 30, 1:42 PM EDT | Severe Thunderstorm Warning | MFL | Broward, Miami-Dade | 48 min |
| Apr 30, 1:43 PM EDT | Special Marine Warning | MFL | 62 min | |
| Apr 30, 1:48 PM EDT | Special Marine Warning | MFL | 87 min | |
| Apr 30, 2:00 PM EDT | Severe Thunderstorm Warning | MFL | Broward | 29 min |
| Apr 30, 2:28 PM EDT | Special Marine Warning | MFL | 92 min | |
| Apr 30, 3:08 PM EDT | Special Weather Statement | MFL | Monroe | 52 min |
| Apr 30, 3:18 PM EDT | Special Marine Warning | MFL | 42 min | |
| Apr 30, 3:50 PM EDT | Special Weather Statement | MFL | Miami-Dade | 40 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2020Every severe thunderstorm warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.